MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-62
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) product has not been received for failure analysis evaluation.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy procedure, the tip of the fenestrated bipolar forceps (fbf) instrument broke and a fragment fell inside the patient.The event occurred while the surgeon was performing dissection.The fragment was successfully retrieved by the surgeon during the same surgical procedure.The surgeon confirmed that all fragments were removed.No additional surgical procedure, such as laparoscopy or open surgery, was required, and no post-operative imaging tests were performed to check for remaining fragments.The procedure was completed robotically using a backup instrument of the same type.There was no injury to the patient, and the patient has not returned to the hospital for any post-surgical complications related to retaining a foreign object.
 
Additional Manufacturer Narrative
Updated fields: d9, h2, h3, h6, and h11.Intuitive surgical, inc.(isi) received the fenestrated bipolar forceps instrument an alleged issue to perform failure analysis.The instrument was found to have a broken molded insulator on the upper jaw.Two broken pieces measuring approximately 1.60mm x 8.72mm and 2.19mm x 3.57mm in size were identified, confirming that a fragment detached from the instrument and was returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.The upper jaw is still attached to the instrument due to the bipolar conductor cable holding it intact.The housing was removed for inspection and found no damage.The inputs were manually articulated, and the roll, joggle, pitch and yaw went to the right directions.Additional observation related to the customer complaint was that the instrument was found to have detached fragments from the broken molded insulator.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23823972
Report Number2955842-2025-47369
Device Sequence Number21323107
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(10)K10250327
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number430011-62
Device Catalogue Number430011
Device Lot NumberK10250327 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown